MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT1 ANALYZER, IMMUNO READY, WIRELESS

ABBOTT POINT OF CARE I-STAT1 ANALYZER, IMMUNO READY, WIRELESS
Catalog Number 03P75-06
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident (b)(4).Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Event or Problem Description
On (b)(6) 2019, abbott point of care (apoc) was contacted by a customer who reported visible smoke coming from i-stat1 analyzer (b)(4) during a software update event.There was no additional information at the time of this report.The analyzer was replaced at no charge and returning for investigation.Apoc has determined that a component failure within the analyzer circuitry, may lead to the batteries becoming uncomfortably hot to touch in the area of the battery compartment when using a green non-fused battery carrier.However, the customer states that rechargeable batteries were being used at the time of the event.Therefore the analyzer is unlikely to become hot to touch.The product was replaced and returned for investigation.Based on the information available, there were no patient or user related injuries associated with this complaint.
 
Additional Manufacturer Narrative
Apoc incident # (b)(4).The investigation was completed on 02/14/2020.The incident was reviewed and was found to be identical in nature to an incident previously investigated.Because an identical scenario has already been investigated and this failure mode has been catalogued, no further investigation is necessary for this incident.No preventive/corrective action is required as the threshold has not been tripped and no product deficiency was found associated with the smoke emitted by the analyzer or with the inability of the analyzer to activate.Rather, this was a malfunction, which was attributed to the failure of the tantalum capacitor in the c26 location.

Brand Name
I-STAT1 ANALYZER, IMMUNO READY, WIRELESS
Common Device Name
I-STAT1 ANALYZER
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
MDR Report Key9342096
Report Number2245578-2019-00287
Device Sequence Number11446640
Product Code CGA
UDI-Device Identifier00054749002528
UDI-Public00054749002528
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K103195
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03P75-06
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2020
Initial Date Received by Manufacturer 11/18/2019
Supplement Date Received by Manufacturer02/14/2020
Initial Report FDA Received Date11/19/2019
Supplement Report FDA Received Date02/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1